Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2001, 1:58 PM CDT for Dallas County, Laclede County, Webster County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 1:58 PM CDT (18:58 UTC)
- Expired
- Apr 3, 2001, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dallas County, MO, Laclede County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:20 PM CDT | Hail 0.75 | Sampson, MO | |
| Apr 3, 2:40 PM CDT | Hail 1 | Niangua, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
788 WUUS53 KSGF 031858 SVRSGF MOC059-105-225-031945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 158 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN SOUTHWEST MISSOURI DALLAS COUNTY IN SOUTHWEST MISSOURI LACLEDE COUNTY IN SOUTHWEST MISSOURI * UNTIL 245 PM CDT * AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF FAIR GROVE...OR 24 MILES NORTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NIANGUA...URBANA BY 210 PM CDT. CONWAY BY 225 PM CDT. THE TOWNS OF ELKLAND...CHARITY...PHILLIPSBURG AND MORGAN ARE ALSO IN THE PATH OF THIS STORM. STAY TUNED TO LOCAL MEDIA OUTLETS...SUCH AS RADIO...TELEVISION... CABLE TELEVISION...AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:55 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 3, 11:55 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 AM CDT TUE APR 3 2001 WARM FRONT CURRENTLY LOCATED FROM ABOUT FT. SCOTT TO LEBANON TO WEST OF WEST PLAINS. BEGINNING TO SHOW UP RATHER WELL ON VISIBLE SATELLITE IMAGE. CONVECTION TO THE NORTH OF THE FRONT HAS PRODUCED SOME HAIL REPORTS ACROSS THE NORTHERN CWA. HAVE UPDATED ZONES TO LOWER AFTERNOON HIGHS TO THE NORTH AND EAST OF THE WARM FRONT. BELIEVE CLOUDS AND RAIN WILL KEEP TEMPS DOWN THERE. HOWEVER...HAVE RAISED HIGHS TO THE SOUTH OF THE FRONT WHERE CLOUDS HAVE MIXED OUT FAIRLY WELL THIS MORNING AND TEMPS HAVE ALREADY SHOT UP INTO THE 70S. .SGF... MO...NONE. KS...NONE. GAEDE
In the hours before
Local storm report, Apr 3, 12:15 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM IONIA MO 1 INCH HAIL
04/03/01 BENTON REPORTED BY PUBLIC.
1205 PM 2 N BARNETT MO 1.75 INCH HAIL
04/03/01 MORGAN REPORTED BY STORM
SPOTTER.Local storm report, Apr 3, 12:39 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....l
1214 PM ELDON MO .75 INCH HAIL
04/03/01 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 3, 1:00 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM SUNRISE BEACH MO .75 INCH HAIL
04/03/01 CAMDEN REPORTED BY PUBLIC.Special weather statement, Apr 3, 1:00 PM CDT, 58 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE APR 3 2001 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... A WARM FRONT...EXTENDING FROM NEAR FORT SCOTT KANSAS TO FORT LEONARD WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON... AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND THUNDERSTORMS. THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY UNSTABLE THROUGH THE DAY...WITH LARGE HAIL UP TO THE SIZE OF GOLFBALLS BEING THE MAIN THREAT. STORM OUTFLOW COULD BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH. STRONGEST STORMS WILL BE LOCATED GENERALLY NORTH OF INTERSTATE 44. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH THE DAY. .OUTLOOK FOR WEDNESDAY THROUGH SATURDAY... WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE REGION...DECREASING THE THREAT OF THUNDERSTORMS WEDNESDAY AND THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY NIGHT AS THE NEXT STORM SYSTEM APPROACHES THE AREA. GAEDE
Local storm report, Apr 3, 1:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 PM VERSAILLES MO FLOOD
04/03/01 MORGAN STREET FLOODING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1242 PM ST ELIZABETH MO .75 INCH HAIL
04/03/01 MILLER DIME HAIL COVERNING THE
GROUND.
1242 PM ELDON MO FLOOD
04/03/01 MILLER FLOODING REPORTED NEAR
ELDON. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0123 PM VIENNA MO .75 INCH HAIL
04/03/01 MARIES
0142 PM ST JAMES MO 1.75 INCH HAIL
04/03/01 PHELPS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0145 PM DOOLITTLE MO .75 INCH HAIL
0m4/03/01 PHELPSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Apr 3, 11:02 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 3, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 40 min |
| Apr 3, 12:13 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Apr 3, 12:26 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 49 min |
| Apr 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Apr 3, 12:48 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 42 min |
| Apr 3, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 45 min |
| Apr 3, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 62 min |
| Apr 3, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Apr 3, 3:14 PM CDT | Tornado Warning | SGF | Wright | 31 min |
| Apr 3, 3:36 PM CDT | Tornado Warning | SGF | Douglas | 24 min |
| Apr 3, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 35 min |
| Apr 3, 3:58 PM CDT | Tornado Warning | SGF | Douglas, Howell | 62 min |
| Apr 3, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.